MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #2 PS INSERT 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #2 PS INSERT 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532P216
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 03/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding rom involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary right cemented total knee arthroplasty with a competitor implant because i was able to see an x-ray showing the implant.I can also confirm that the patient had a revision of that implant since i was able to review the operation report and examine post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of stiffness, or arthrofibrosis, following total knee arthroplasty are multifactorial including surgical technique especially in the size, positioning, fixation, alignment, and restoration of kinematics, as well as patient factors including activity level, lifestyle, bmi, and the ability to cooperate with a postoperative rehabilitation program.In addition, there are patients who are prone to form scar tissue." product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: patient reported a left knee pain and manipulation under anesthesia due to limited range of motion.A review of the provided medical records by a clinical consultant indicated: "a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary right cemented total knee arthroplasty with a competitor implant because i was able to see an x-ray showing the implant.I can also confirm that the patient had a revision of that implant since i was able to review the operation report and examine post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of stiffness, or arthrofibrosis, following total knee arthroplasty are multifactorial including surgical technique especially in the size, positioning, fixation, alignment, and restoration of kinematics, as well as patient factors including activity level, lifestyle, bmi, and the ability to cooperate with a postoperative rehabilitation program.In addition, there are patients who are prone to form scar tissue." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: cat# 5512-f-302; tri ts femur sz3 right; lot# whut.Cat# 5521-b-200; tri ts baseplate size 2: lot# w4lba.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
The subject presented into clinic on (b)(6) 2017 and was evaluated to reach almost 90 degrees in flexion.Doctor diagnosed stiffness status post right tka and scheduled a mua for (b)(6) 2017.No further complaints noted.

Brand Name
TRIATHLON #2 PS INSERT 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20299274
Report Number0002249697-2024-01320
Device Sequence Number20769691
Product Code MBH
UDI-Device Identifier07613327042610
UDI-Public07613327042610
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number5532P216
Device Lot NumberLEH699
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite